MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21393
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is pending.A follow up mdr will be submitted with the investigation conclusions.
 
Event or Problem Description
Though the physician attempted to insert the stent over a wire guide, the stent would not advance over it, then the wire guide perforated the stent.There have been no adverse effects to the patient reported.Additional information provided on 19/sep/2017.Though the physician attempted to insert the stent over a wire guide, the stent would not advance over it, then the wire guide perforated the stent.Another device was used instead, and the procedure was completed.The patient recovered on (b)(6) 2017.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of (b)(4).Exemption number: e2016031.(b)(4).Lab evaluation: 1 x zebd-7-4 device of lot # c1380023 was returned to cirl for evaluation.A lab evaluation was held on 12th oct 2017.During the lab evaluation the stent was found to be kinked at portholes 2 and 5 from the ductal end.The 0.035 wire guide could not pass porthole 2.The stent could not advance over a compatible sized wire guide because resistance was met due to the fact the stent was kinked.There was no side wall or back wall damage observed.It was noted that the stent would not have left the manufacturing facility in a damaged state.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However, a possible cause of this complaint could be attributed to the manner in which the pigtail curls are straightened.A precaution included in ifu0045-6 states,¿ care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent." the customer complaint was confirmed on visual inspection of the returned device as the stent was found to be damaged.Documents review a review of the manufacturing records for the biliary stent device of lot # c1380023 did not reveal any discrepancy related to the complaint issue.Prd/fqc review; prior to distribution, all zebd devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Ifu review: it may be noted that according to the instructions for use, ifu0045-6, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.Summary: the complaint is confirmed as the failure was verified in the laboratory.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up mdr is being submitted to include the investigation conclusions.Though the physician attempted to insert the stent over a wire guide, the stent would not advance over it, then the wire guide perforated the stent.There have been no adverse effects to the patient reported.Additional information provided on 19/sep/2017: though the physician attempted to insert the stent over a wire guide, the stent would not advance over it, then the wire guide perforated the stent.Another device was used instead, and the procedure was completed.The patient recovered on the (b)(6) 2017.
 
Event or Problem Description
This follow up mdr is being submitted to include an update to the device evaluation and investigation conclusions.Initial report details: though the phycician attempted to insert the stent over a wire guide, the stent would not advance over it, then the wire guide perforated the stent.There have been no adverse effects to the patient reported. though the phycician attempted to insert the stent over a wire guide, the stent would not advance over it, then the wire guide perforated the stent.Another device was used instead, and the procedure was completed.The patient recovered on the (b)(6) 2017.
 
Additional Manufacturer Narrative
(b)(4)).Exemption number: e2016031.(b)(4).This follow up mdr is being submitted to include an update to the device evaluation and investigation conclusions.1 x zebd-7-4 device of lot # c1380023 was returned to cook (b)(4) for evaluation.During the lab evaluation the stent was found to be kinked at portholes 2 and 5 from the ductal end.The 0.035 wire guide could not pass porthole 2.The stent could not advance over a compatible sized wire guide because resistance was met due to the fact the stent was kinked.There was no side wall or back wall damage observed.The images from the lab evaluation indicate that the stent was perforated by a thin object.It was noted that the stent would not have left the manufacturing facility in a damaged state.A definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However, a possible cause of this complaint could be attributed to the manner in which the pigtail curls are straightened.A precaution included in ifu0045-6 states,¿ care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent." a possible root cause for stent perforation may be due to the user applying force to the tip of the guide wire while loading the stent on to the wire guide that may puncture the stent material while the stent was being straightened.The customer complaint was confirmed on visual inspection of the returned device as the stent was found to be damaged.A review of the manufacturing records for the biliary stent device of lot # c1380023 did not reveal any discrepancy related to the complaint issue.Prior to distribution, all zebd devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cook (b)(4).There is 100% inspection on all stents for kinks and a check that the appropriate size wire guide moves smoothly and freely when inserted into both ends of the stent.It may be noted that according to the instructions for use, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.The complaint is confirmed as the failure was verified in the laboratory.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZIMMON BILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6943398
Report Number3001845648-2017-00458
Device Sequence Number796068
Product Code FGE
UDI-Device Identifier00827002213937
UDI-Public(01)00827002213937(17)200718(10)C1380023
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21393
Device Catalogue NumberZEBD-7-4
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/12/2017
Event Location Hospital
Initial Date Received by Manufacturer 09/15/2017
Supplement Date Received by Manufacturer10/12/2017
12/25/2017
Initial Report FDA Received Date10/12/2017
Supplement Report FDA Received Date11/09/2017
01/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1